Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 11, 2000, 6:31 PM CDT for Warren County, Kentucky. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 11, 2000, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:32 PM CDT | Thunderstorm Wind 50 E | Richardsville, KY | |
| Jul 11, 6:40 PM CDT | Thunderstorm Wind 90 E | Bowling Green, KY | |
| Jul 11, 7:00 PM CDT | Thunderstorm Wind 60 E | Sunnyside, KY | |
| Jul 11, 7:15 PM CDT | Thunderstorm Wind 50 E | Smiths Grove, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2558 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 112332 SVRSDF KYC227-120015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 631 PM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTH CENTRAL KENTUCKY THIS INCLUDES THE CITY OF BOWLING GREEN * UNTIL 715 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PLUM SPRINGS...OR ABOUT 4 MILES NORTH OF BOWLING GREEN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLUM SPRINGS AROUND 640 PM CDT OAKLAND AROUND 705 PM CDT SMITHS GROVE AROUND 710 PM CDT CLAYPOOL AROUND 715 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE JUL 11 2000 MN FCST PRBLM THIS PRD IS CHC OF ANOTHER MCC DVLPG TNGT AND LCTN/XTNT OF ANY HVY RN. AT 18Z DECAYING MCC ACRS KY BUT LTL/NO PRECIP ATTM. AS PER SAT...CLDS ARE STARTG TO THIN ALLWG TEMPS TO CLIMB WELL INTO THE 80S MST LCTNS. IF THERE IS ANY FNTL BNDRY ACRS KY...MCC HAS MADE DETECTING VRY DIFFICULT. COLDER SAT TOPS OVR ILL SUPPORT MDLS DPCTN OF VORT MAX OVR IL AT 18Z. CERTAINLY SEEMS RSNBL TO ASSUME THAT ANOTHER MCC WILL DVLP TNGT AS PER PRVS NGTS..GIVEN SUFFICIENT INSTBLTY AND DWPTS STILL IN 70S ACRS MUCH OF ST. MCC FROM MON NGT HAS STABILIZED AIRMASS IN NRN PTNS CWA AND XPCT BST CHC OF PRECIP WILL BE SRN PTNS CWA. LCLLY HVY RN STILL PSBL BUT...AGAIN AS PER PRVS NGT...HARD TO PINPOINT ANY PARTICULAR AREA AND AREAL COVERAGE VRY SMALL...SO WILL NOT ISSUE ANY FFA BUT MNTN HVY RN IN SRN PTNS CWA. XPCT TO CONT SOME CHC SHWRS/TSTMS ON WED UNTIL UPR LO/TROF MOVG THRU CNTRL CANADA BEGINS TO LIFT N AND MOIST MOVES E. AS FOR TEMPS...SEE LTL CHG IN AIRMASS THRU WED. LO/S TNGT APPR RSNBL. HI/S ON WED MAY ACTUALLY HAV TO BE BUMPED UP A CAT AS PER TDAY/S SCENERIO. RMNDR OF GUID ACCPTD WITH LTL/NO CHG. .SDF...NONE RNK
In the hours before
Special weather statement, Jul 11, 12:47 PM CDT, 5 hours 44 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112359- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 147 PM EDT TUE JUL 11 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. DECAYING THUNDERSTORMS FROM MONDAY NIGHT HAVE DISSIPATED BUT WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND TONIGHT FROM THE PLAINS INTO THE LOWER OHIO VALLEY. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND STRAIGHT LINE WINDS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.
Special weather statement, Jul 11, 2:53 PM CDT, 3 hours 38 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT TUE JUL 11 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR EARLY TONIGHT ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THUNDERSTORMS...A FEW OF WHICH MAY BE INTENSE WILL BE POSSIBLE DURING THE EARLY EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WIND. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHfER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY EVENING.
Local storm report, Jul 11, 6:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM GLENS FORK KY WIND DAMAGE
07/11/00 ADAIR 2 TREES DOWN. ROAD
PARTIALLY BLOCKED.
WINDS OF 40 TO 50 MPH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:15 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette | 30 min |
| Jul 10, 10:16 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 19 min |
| Jul 10, 10:31 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 29 min |
| Jul 10, 10:31 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 10, 10:48 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine | 27 min |
| Jul 10, 10:59 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 31 min |
| Jul 10, 11:12 PM CDT | Severe Thunderstorm Warning | LMK | Garrard | 33 min |
| Jul 11, 1:08 AM CDT | Severe Thunderstorm Warning | LMK | Woodford | 37 min |
| Jul 11, 5:36 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Jul 11, 6:07 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 38 min |
| Jul 11, 6:26 PM CDT | Severe Thunderstorm Warning | LMK | Clinton | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.